Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 26, NWS Wilmington, OH

July 13, 2006Fairfield County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 13, 2006, 8:44 AM EDT for Fairfield County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2006, 8:44 AM EDT (12:44 UTC)
Expired
Jul 13, 2006, 10:45 AM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:30 AM EDTFLASH FLOODLancaster, OHTWO STREETS CLOSED IN LANCASTER. SEVERAL MANHOLE COVERS WHERE BLOWN OFF. WATER WAS RISING RAPIDLY IN TOWN BUT IS NOW RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
738 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 131245
FFWILN
OHC045-131445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
ISSUED BY NATIONAL WEATHER SERVICE JACKSON KY
844 AM EDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN CENTRAL OHIO

* UNTIL 1045 AM EDT

* AT 834 AM EDT(734 AM EST)...LOCAL LAW ENFORCEMENT OFFICIALS   
REPORTED THAT WATER WAS BEGINNING TO EXCEED THE STORM DRAIN CAPACITY 
IN DOWNTOWN LANCASTER.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  PLEASANTVILLE...
  MILLERSPORT...
  LANCASTER...
  BREMEN...
  BALTIMORE...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS
OR WARNINGS.

LAT...LON 3962 8253 3961 8261 3956 8262 3956 8267
      3967 8281 3992 8252 3991 8246 3983 8248
      3982 8240 3975 8240 3974 8236

$$
GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:20 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 6:20 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
620 AM EDT THU JUL 13 2006

.AVIATION /12Z-12Z/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUING TO LIFT
NORTHEAST THROUGH THE OHIO VALLEY THIS MORNING BUT THEY ARE
GENERALLY REMAINING TO THE SOUTH OF THE TAF SITES. BASED ON CURRENT
MOVEMENT...THINK THAT THIS TREND WILL CONTINUE THROUGH THE EARLY
PORTION OF THE TAFS WITH BEST PCPN SOUTH OF TAF SITES. STILL
THOUGH...WITH SOME SPOTTY SHOWER ACTIVITY POSSIBLE...WILL GO WITH A
VCSH THROUGH THE FIRST FEW HOURS AND ALLOW FOR SOME MVFR VSBY
RESTRICTIONS FOR BR.

BOUNDARY FORECAST TO SAG SLOWLY SOUTH THROUGH THIS AFTERNOON BUT 06Z
NAM-WRF AND GFS ALONG WITH THE LATEST RUC...INDICATING THAT IT MAY
STAY A LITTLE FARTHER NORTH THAN EARLIER THINKING. NAM-WRF ALSO
INDICATING A NARROW BAND OF BETTER INSTABILITIES JUST OUT AHEAD OF
BOUNDARY. THIS ALONG WITH SOME LOW LEVEL CONVERGENCE...MAY BE ENOUGH
TO KICK OFF A NARROW LINE OF THUNDERSTORMS THROUGH THIS AFTERNOON.
TOUGH TO PINPOINT EXACTLY WHERE THIS WILL BE THOUGH SO THINK BEST
WAY TO HANDLE SITUATION IS WITH A VCTS AT THE TAF SITES THROUGH THE
AFTERNOON HOURS. THINK WE MAY START TO SEE AT LEAST SOME PARTIAL
CLEARING FROM THE NORTH THIS EVENING. FORECAST SOUNDINGS INDICATING
GOOD DEAL OF LINGERING LOW LEVEL MOISTURE THOUGH AND THIS WILL
LIKELY LEAD TO SOME FOG/STRATUS DEVELOPMENT THROUGH THE OVERNIGHT
HOURS.
&&

.PREV DISCUSSIONS...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 400 AM EDT THU JUL 13 2006

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
CURRENT SURFACE MAP DEPICTS WEAK COLD FRONT ACROSS NORTHERN
OHIO...JUST NORTH OF CWA THIS MORNING. WEAK LOW PRESSURE ACROSS
THE CENTRAL INDIANA. RADAR IMAGERY SHOWS SHOWERS LOCATED ACROSS
SOUTHERN HALF OF CWA. AFOREMENTIONED FRONT WILL SLOWLY SAG SOUTH
TODAY. GFS IS A BIT SLOWER THAN NAM/WRF. WILL STICK CLOSE TO GFS
SOLUTION SINCE IT SEEMS TO BE HANDLING CURRENT SITUATION BETTER.
WITH THIS IN MIND...HAVE INCREASE POPS ACROSS THE SOUTH TODAY TO
LIKELY. TEMPS WILL BE TRICKY ONCE AGAIN...HAVE STUCK CLOSE TO MAV
NUMBERS WITH GFS BEING PREFERRED SOLUTION. FRONT WASHES OUT NEAR
THE OHIO RIVER EARLY FRIDAY. HIGH PRESSURE BUILDS IN BEHIND IT.
SOUTHERLY FLOW WILL KEEP HUMID CONDITIONS ACROSS THE REGION...AND
A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. STUCK CLOSE TO
MAV NUMBERS FOR REMAINDER OF PERIOD. RLG

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ONLY ADJUSTMENT WAS TO HIGH TEMPS DURING THE PERIOD. WITH UPPER
RIDGE BUILDING IN...BUMPED UP A FEW DEGREES. PREVIOUS DISCUSSION
FOLLOWS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT THU JUL 13 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY THAT WILL SLOWLY
SAG SOUTH TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:08 AM EDTFlash Flood WatchILNChampaign, Clark, Fairfield, Fayette, Franklin, Greene and 5 more5 hr
Jul 13, 2:48 PM EDTFlash Flood WarningILNPickaway117 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.